Alert archive / Missouri / Tornado Warnings in 2003
Tornado Warning 16, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at May 4, 2003, 7:19 PM CDT for New Madrid County, Missouri. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2003, 7:19 PM CDT (00:19 UTC)
- Expired
- May 4, 2003, 7:45 PM CDT
- In force
- 26 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County New Madrid County, MO
The radar
The Paducah radar (KPAH), 102 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 6:55 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.3 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2245 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 254 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 4.4
- Supercell composite
- 14.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KPAH 050019
TORPAH
MOC143-050045-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
720 PM CDT SUN MAY 4 2003
THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A
* TORNADO WARNING FOR...
NEW MADRID COUNTY IN SOUTHEAST MISSOURI
* UNTIL 745 PM CDT
* AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER
TALLAPOOSA...OR ABOUT 3 MILES NORTHEAST OF GIDEON...MOVING
NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE CATRON...HOWARDVILLE...LILBOURN...NEW
MADRID...NORTH LILBOURN AND RISCO
SEEK SHELTER NOW MOVE INTO A BASEMENT...OR INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING. ABANDON MOBILE HOMES AND VEHICLES.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED
FOR LATER STATEMENTS.
LAT...LON 3650 8991 3642 8985 3660 8944 3676 8956
3662 8971
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at May 4, 2:44 PM CDT, 4 hours 35 minutes earlier.
Area forecast discussion, May 4, 2:44 PM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 244 PM CDT SUN MAY 4 2003 FORECAST CHALLENGE IS TIMING OF PRECIP AND SVR WX. FIRST CLUSTER OF STORMS NORTH OF WARM FRONT ASSOCIATED WITH WARM AIR ADVECTION AT 850 SLOWLY MOVING OFF TO THE EAST. AT 1900 UTC WARM FRONT ENTERING THE SOUTHWEST PORTION OF CWA WITH MID TO UPPER 60 DEW POINTS. LARGE HAIL WITH ISOLATED WIND DAMAGE REPORTED WITH THESE STORMS. SEVERE WEATHER ASSOCIATED WITH THE MAIN SYSTEM NOW OVER NEBRASKA...KANSAS AND OKLAHOMA. EXPECT THIS SYSTEM TO MERGE INTO A POSSIBLE SQUALL LINE AS IT REACHES THE AREA THIS EVENING AND OVERNIGHT. WILL KEEP MENTION OF SEVERE IN ZONES BOTH TONIGHT AND AGAIN TOMORROW AFTERNOON. EHI AND VGP VALUES FAVORABLE FOR SEVERE WEATHER BOTH TIME FRAMES. FIRST SQUALL LINE IS EXPECTED TO MOVE THROUGH THE AREA OVERNIGHT AND WEAKENS TO OUR EAST DURING THE DAY ON MONDAY. IF THE CLOUDS BREAK AS EXPECTED...WE WILL DESTABILIZE BY AFTERNOON WITH FORECAST CAPES OVER 3500 J/KG. AGAIN WITH VGP VALUES OVER .3 IN PART OF WEST KENTUCKY TOMORROW AFTERNOON AND EHI VALUES AROUND 5...SUPERCELLS ARE POSSIBLE...ESPECIALLY IN WESTERN KENTUCKY. AS FRONT SLOWLY SAGS SOUTH...IT IS FORECAST TO BE ALONG OHIO RIVER BY EARLY WEDNESDAY...WITH SURFACE LOW MOVING ALONG FRONT...WILL MENTION HEAVY RAIN. LITTLE CHANGE TO THE REST OF THE FORECAST WITH ONLY MINOR CHANGES TO WINDS...TEMPERATURES. EXTENDED FORECAST...ALL MODELS IN DECENT AGREEMENT THROUGH FRIDAY WHICH MEANS A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS. WEAK TROUGH OVER WEST COAST WILL KEEP SOUTHWEST FLOW OVER THE REGION. TIMING OF IMPULSES IN SOUTHWEST FLOW THAT WILL PRODUCE SHOWERS AND THUNDERSTORMS IS VERY DIFFICULT. THIS WILL KEEP A WEAK FRONTAL BOUNDARY ALONG THE OHIO RIVER UNTIL FRIDAY. MODELS SWING DECENT SYSTEM THROUGH ON FRIDAY...ANOTHER LATE SATURDAY INTO SUNDAY. .PAH...NONE. SPODEN
Hazardous weather outlook, May 4, 2:22 PM CDT, 4 hours 57 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-051000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 222 PM CDT SUN MAY 4 2003 ...SIGNIFICANT SEVERE THUNDERSTORM OUTBREAK POSSIBLE TONIGHT AND AGAIN MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT. ISOLATED SEVERE STORMS ARE POSSIBLE THROUGH EARLY THIS EVENING... WITH A POTENTIAL FOR MORE WIDESPREAD SEVERE WEATHER OVERNIGHT. WIDESPREAD DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE TONIGHT. ISOLATED TORNADOES ARE POSSIBLE...ESPECIALLY WEST OF THE MISSISSIPPI RIVER. ISOLATED SEVERE STORMS THIS AFTERNOON ARE THE RESULT OF AN APPROACHING WARM FRONT. AFTER THE PASSAGE OF THE WARM FRONT THIS EVENING...THE STAGE WILL BE SET FOR POTENTIALLY MORE SIGNIFICANT SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER POTENTIALLY SIGNIFICANT SEVERE WEATHER EVENT IS POSSIBLE ON MONDAY. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS IN WESTERN KENTUCKY...WITH A SLIGHT RISK OVER SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND SOUTHWEST INDIANA. THE GREATEST THREAT OF SEVERE STORMS APPEARS TO BE FROM MIDDAY INTO THE EVENING HOURS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS WILL BE REQUESTED DURING THE NEXT 24 HOURS. SPOTTERS ARE URGED TO STAY TUNED FOR THE ISSUANCE OF WATCHES AND WARNINGS THROUGH MONDAY. YORK
In the hours before
Local storm report, May 4, 3:31 PM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
331 PM CDT SUN MAY 04 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0318 PM MADISONVILLE KY 1.00 INCH HAIL
05/04/03 HOPKINS REPORTED BY TRAINED
SPOTTERLocal storm report, May 4, 3:46 PM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
346 PM CDT SUN MAY 04 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0343 PM ISLAND KY 0.88 INCH HAIL
05/04/03 MCLEAN REPORTED BY TRAINED
SPOTTERLocal storm report, May 4, 3:48 PM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
348 PM CDT SUN MAY 04 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0325 PM SPOTTSVILLE KY 0.75 INCH HAIL
05/04/03 HENDERSON REPORTED BY TRAINED
SPOTTERLocal storm report, May 4, 3:51 PM CDT, 3 hours 28 minutes before
LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE PADUCAH KY
351 PM CDT SUN MAY 04 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1120 AM WICKLIFFE KY 0.75 INCH HAIL
05/04/03 BALLARD REPORTED BY BALLARD
COUNTY SHERIFFS OFFICE
1130 AM BARLOW KY 1.00 INCH HAIL
05/04/03 BALLARD REPORTED BY TRAINED
SPOTTERS.
1150 AM RAGLAND KY 0.75 INCH HAIL
05/04/03 MCCRACKEN REPORTED BY MCCRACKEN
COUNTY DES
1150 AM GRAHAMVILLE KY 0.75 INCH HAIL
05/04/03 MCCRACKEN REPORTED BY TRAINED
SPOTTERS
1158 AM MASSAC KY 0.75 INCH HAIL
05/04/03 MCCRACKEN REPORTED BY MCCRACKEN
COUNTY DES
1201 PM LONE OAK KY 1.75 INCH HAIL
05/04/03 MCCRACKEN REPORTED BY MCCRACKEN
COUNTY DES
1201 PM LONE OAK KY 1.75 INCH HAIL
05/04/03 MCCRACKEN REPORTED BY MCCRACKEN
COUNTY DES
1203 PM LONE OAK KY 1.00 INCH HAIL
05/04/03 MCCRACKEN REPORTED BY MCCRACKEN
COUNTY DES REPORTED BY
TRAINED SPOTTERS
1204 PM LONE OAK KY 1.75 INCH HAIL
05/04/03 MCCRACKEN REPORTED BY MCCRACKEN
COUNTY DES
1205 PM LONE OAK KY 2.50 INCH HAIL
05/04/03 MCCRACKEN REPORTED BY MCCRACKEN
COUNTY DES. SOME HAIL
WAS NEAR BASEBALL SIZE
HAIL
1209 PM PADUCAH KY 1.00 INCH HAIL
05/04/03 MCCRACKEN REPORTED BY TRAINED
SPOTTERS
1232 PM DRAFFENVILLE KY 70 MPH WIND GUST
05/04/03 MARSHALL REPORTED BY MARSHALL
COUNTY EM
1232 PM GILBERTSVILLE KY 1.75 INCH HAIL
05/04/03 MARSHALL REPORTED BY MARSHALL
COUNTY DES
1250 PM 1E BARKLEY DAM KY 1.75 INCH HAIL
05/04/03 CARLISLE REPORTED BY LYON COUNTY
EM
0146 PM 1S EDDYVILLE IL 0.88 INCH HAIL
05/04/03 POPE REPORTED BY POPE COUNTY
DES
0213 PM ELIZABETHTOWN IL 0.75 INCH HAIL
05/04/03 HARDIN REPORTED BY HARDIN COUNTY
SHERIFFS OFFICE
0255 PM PROVIDENCE KY 0.88 INCH HAIL
05/04/03 WEBSTER REPORTED BY FIRE
DEPARTMENT
0300 PM NEBO KY 1.75 INCH HAIL
05/04/03 HOPKINS REPORTED BY TRAINED
SPOTTER
0311 PM MANITOU KY 0.75 INCH HAIL
05/04/03 HOPKINS REPORTED BY EOC
0318 PM MADISONVILLE KY 1.00 INCH HAIL
05/04/03 HOPKINS REPORTED BY TRAINED
SPOTTER
0325 PM SPOTTSVILLE KY 0.75 INCH HAIL
05/04/03 HENDERSON REPORTED BY TRAINED
SPOTTER
0343 PM ISLAND KY 0.88 INCH HAIL
05/04/03 MCLEAN REPORTED BY TRAINED
SPOTTER
1124 AM 2S LEDBETTER KY 1.25 INCH HAIL
05/04/03 LIVINGSTON REPORTED BY NWS EMPLOYEE
THE HAIL FELL ON THE
LIVINGSTON COUNTY SIDE OF
THE TENNESSEE RIVER
1124 AM 1N CALVERT CITY KY 1.25 INCH HAIL
05/04/03 MARSHALL REPORTED BY NWS EMPLOYEE
1124 AM CALVERT CITY KY 1.00 INCH HAIL
05/04/03 MARSHALL REPORTED BY TRAINED
SPOTTERS AT HYW 95 AND
1523 IN MARSHALL COUNTYLocal storm report, May 4, 4:16 PM CDT, 3 hours 3 minutes before
LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE PADUCAH KY
416 PM CDT SUN MAY 04 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1120 AM WICKLIFFE KY 0.75 INCH HAIL
05/04/03 BALLARD REPORTED BY BALLARD
COUNTY SHERIFFS OFFICE
1130 AM BARLOW KY 1.00 INCH HAIL 05/04/03
BALLARD REPORTED BY TRAINED
SPOTTERS.
1150 AM RAGLAND KY 0.75 INCH HAIL
05/04/03 MCCRACKEN REPORTED BY MCCRACKEN
COUNTY DES
1150 AM GRAHAMVILLE KY 0.75 INCH HAIL
05/04/03 MCCRACKEN REPORTED BY TRAINED
SPOTTERS
1158 AM MASSAC KY 0.75 INCH HAIL
05/04/03 MCCRACKEN REPORTED BY MCCRACKEN
COUNTY DES
1201 PM LONE OAK KY 1.75 INCH HAIL
05/04/03 MCCRACKEN REPORTED BY MCCRACKEN
COUNTY DES
1201 PM LONE OAK KY 1.75 INCH HAIL
05/04/03 MCCRACKEN REPORTED BY MCCRACKEN
COUNTY DES
1203 PM LONE OAK KY 1.00 INCH HAIL
05/04/03 MCCRACKEN REPORTED BY MCCRACKEN
COUNTY DES REPORTED BY
TRAINED SPOTTERS
1204 PM LONE OAK KY 1.75 INCH HAIL
05/04/03 MCCRACKEN REPORTED BY MCCRACKEN
COUNTY DES
1205 PM LONE OAK KY 2.50 INCH HAIL
05/04/03 MCCRACKEN REPORTED BY MCCRACKEN
COUNTY DES. SOME HAIL
WAS NEAR BASEBALL SIZE
HAIL
1209 PM PADUCAH KY 1.00 INCH HAIL
05/04/03 MCCRACKEN REPORTED BY TRAINED SPOTTERS
1224 PM 2S LEDBETTER KY 1.25 INCH HAIL 05/04/03
05/04/03 LIVINGSTON REPORTED BY NWS EMPLOYEE THE HAIL FELL ON
THE LIVINGSTON SIDE OF
TENNESSEE RIVER
1224 PM 1N CALVERT CITY KY 1.25 INCH HAIL
05/04/03 MARSHALL REPORTED BY NWS EMPLOYEE
1224 PM CALVERT CITY KY 1.00 INCH HAIL
05/04/03 MARSHALL REPORTED BY TRAINED
SPOTTERS AT HWY 95 AND
1523 IN MARSHALL COUNTY SPOTTERS
1232 PM DRAFFENVILLE KY 70 MPH WIND GUST
05/04/03 MARSHALL REPORTED BY MARSHALL
COUNTY EM
1232 PM GILBERTSVILLE KY 1.75 INCH HAIL
05/04/03 MARSHALL REPORTED BY MARSHALL
COUNTY DES
1250 PM 1E BARKLEY DAM KY 1.75 INCH HAIL
05/04/03 CARLISLE REPORTED BY LYON COUNTY
EM
0146 PM 1S EDDYVILLE IL 0.88 INCH HAIL
05/04/03 POPE REPORTED BY POPE COUNTY
DES
0213 PM ELIZABETHTOWN IL 0.75 INCH HAIL
05/04/03 HARDIN REPORTED BY HARDIN COUNTY
SHERIFFS OFFICE
0255 PM PROVIDENCE KY 0.88 INCH HAIL
05/04/03 WEBSTER REPORTED BY FIRE
DEPARTMENT
0300 PM NEBO KY 1.75 INCH HAIL
05/04/03 HOPKINS REPORTED BY TRAINED
SPOTTER
0311 PM MANITOU KY 0.75 INCH HAIL
05/04/03 HOPKINS REPORTED BY EOC
0318 PM MADISONVILLE KY 1.00 INCH HAIL
05/04/03 HOPKINS REPORTED BY TRAINED
SPOTTER
0325 PM SPOTTSVILLE KY 0.75 INCH HAIL
05/04/03 HENDERSON REPORTED BY TRAINED
SPOTTER
0343 PM ISLAND KY 0.88 INCH HAIL
05/04/03 MCLEAN REPORTED BY TRAINED
SPOTTER
1124 AM 2S LEDBETTER KY 1.25 INCH HAIL
05/04/03 LIVINGSTON REPORTED BY NWS EMPLOYEE
THE HAIL FELL ON THE
LIVINGSTON COUNTY SIDE OF
THE TENNESSEE RIVER
1124 AM 1N CALVERT CITY KY 1.25 INCH HAIL
05/04/03 MARSHALL REPORTED BY NWS EMPLOYEE
1124 AM CALVERT CITY KY 1.00 INCH HAIL
05/04/03 MARSHALL REPORTED BY TRAINED
SPOTTERS AT HYW 95 AND
1523 IN MARSHALL COUNTYLocal storm report, May 4, 5:07 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
507 PM CDT SUN MAY 04 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0225 PM MARION KY WIND DAMAGE
05/04/03 CRITTENDEN A FEW TREES DOWN.
REPORTED BY POLICE.
0245 PM SHADY GROVE KY 1.75 INCH HAIL
05/04/03 CRITTENDEN REPORTED BY FIRE
DEPARTMENTThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:48 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 27 min |
| May 4, 7:55 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 35 min |
| May 4, 7:59 PM CDT | Severe Thunderstorm Warning | PAH | Butler | 31 min |
| May 4, 8:09 PM CDT | Tornado Warning | PAH | Stoddard | 36 min |
| May 4, 8:34 PM CDT | Severe Thunderstorm Warning | PAH | Scott | 41 min |
| May 4, 8:46 PM CDT | Tornado Warning | PAH | Scott | 44 min |
Nearby
Tornado Warnings in Missouri, 2003Every tornado warning in 2003Tornadoes in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.